Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 582, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 17, 2016, 4:06 PM CDT for Cheyenne County, Sherman County, Kansas; Kit Carson County, Colorado. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2016, 4:06 PM CDT (21:06 UTC)
- Expired
- Sep 17, 2016, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 24 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 4:10 PM CDT | HAIL 1.5 | 6 Nw Ruleton, KS | LASTED 10 MINUTES. |
| Sep 17, 4:20 PM CDT | HAIL 0.5 | 4 N Goodland, KS | DIME SIZE HAIL. LASTED 5 MINUTES. |
| Sep 17, 4:20 PM CDT | HAIL 1.75 | 4 N Goodland, KS | DIME SIZE HAIL WITH SOME GOLF BALL MIXED IN. |
| Sep 17, 4:28 PM CDT | TSTM WND GST 60 | 8 N Goodland, KS | LARGE DARK WALL OF DIRT BLEW AT VEHICLE. ABOUT BLEW VEHICLE OFF HIGHWAY 27. |
| Sep 17, 4:38 PM CDT | HAIL 1 | 14 Nne Goodland, KS | BETWEEN NICKEL AND QUARTER SIZE HAIL. JUST STOPPING AT TIME OF EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088
WUUS53 KGLD 172106
SVRGLD
COC063-KSC023-181-172145-
/O.NEW.KGLD.SV.W.0582.160917T2106Z-160917T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
SHERMAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 345 PM MDT/445 PM CDT/
* AT 305 PM MDT/405 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF ST. FRANCIS TO 8 MILES
SOUTH OF BURLINGTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...RULETON...BIRD CITY...EDSON AND
WHEELER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 28.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 440 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 175 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 10141 3917 10159 3911 10233 3957 10210
3958 10205 3968 10205 3989 10195 3991 10141
TIME...MOT...LOC 2105Z 266DEG 28KT 3981 10192 3918 10226
HAIL...1.00IN
WIND...60MPH
$$
DR4 follow-up statements
531
WWUS53 KGLD 172115
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
315 PM MDT SAT SEP 17 2016
COC063-KSC023-181-172145-
/O.CON.KGLD.SV.W.0582.000000T0000Z-160917T2145Z/
KIT CARSON CO-CHEYENNE KS-SHERMAN KS-
315 PM MDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
MDT/445 PM CDT/ FOR EAST CENTRAL KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...CHEYENNE AND SHERMAN COUNTIES IN NORTHWESTERN KANSAS...
AT 314 PM MDT/414 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF ST. FRANCIS TO 5 MILES SOUTH
OF KANORADO...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...RULETON...BIRD CITY...EDSON AND
WHEELER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 28.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 449 AND 450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3921 10157 3920 10209 3958 10205 3968 10205
3989 10195 3991 10141 3957 10141
TIME...MOT...LOC 2114Z 271DEG 23KT 3981 10183 3925 10204
HAIL...1.00IN
WIND...70MPH
$$
DR264
WWUS53 KGLD 172123
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
323 PM MDT SAT SEP 17 2016
COC063-172133-
/O.CAN.KGLD.SV.W.0582.000000T0000Z-160917T2145Z/
KIT CARSON CO-
323 PM MDT SAT SEP 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIT CARSON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3957 10141 3931 10153 3930 10205 3943 10205
3989 10183 3991 10141
TIME...MOT...LOC 2123Z 270DEG 28KT 3969 10179 3934 10197
$$
KSC023-181-172145-
/O.CON.KGLD.SV.W.0582.000000T0000Z-160917T2145Z/
CHEYENNE KS-SHERMAN KS-
323 PM MDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
MDT/445 PM CDT/ FOR SOUTHERN CHEYENNE AND NORTHERN SHERMAN COUNTIES
IN NORTHWESTERN KANSAS...
AT 323 PM MDT/423 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF ST. FRANCIS TO 3 MILES EAST OF
KANORADO...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...RULETON...BIRD CITY...EDSON AND
WHEELER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 10141 3931 10153 3930 10205 3943 10205
3989 10183 3991 10141
TIME...MOT...LOC 2123Z 270DEG 28KT 3969 10179 3934 10197
HAIL...1.75IN
WIND...70MPH
$$
DR180
WWUS53 KGLD 172129
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT SAT SEP 17 2016
KSC023-181-172145-
/O.CON.KGLD.SV.W.0582.000000T0000Z-160917T2145Z/
CHEYENNE KS-SHERMAN KS-
329 PM MDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
MDT/445 PM CDT/ FOR SOUTHERN CHEYENNE AND NORTHERN SHERMAN COUNTIES
IN NORTHWESTERN KANSAS...
AT 329 PM MDT/429 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF ST. FRANCIS TO 3 MILES WEST OF
RULETON...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS. BLOWING DUST WILL
CAUSE NEAR ZERO VISIBILITY DUE TO THE STRONG WINDS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...RULETON...BIRD CITY...EDSON AND
WHEELER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3957 10141 3931 10153 3930 10205 3943 10205
3989 10183 3991 10141
TIME...MOT...LOC 2129Z 266DEG 28KT 3969 10177 3934 10195
HAIL...1.75IN
WIND...70MPH
$$
DR517
WWUS53 KGLD 172138
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MDT SAT SEP 17 2016
KSC023-181-172145-
/O.CON.KGLD.SV.W.0582.000000T0000Z-160917T2145Z/
CHEYENNE KS-SHERMAN KS-
338 PM MDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
MDT/445 PM CDT/ FOR SOUTHEASTERN CHEYENNE AND NORTHERN SHERMAN
COUNTIES IN NORTHWESTERN KANSAS...
AT 337 PM MDT/437 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES WEST OF BIRD CITY TO 5 MILES NORTHEAST OF
RULETON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES. VISIBILITY WILL BE REDUCED
TO NEAR ZERO IN BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...RULETON...BIRD CITY...EDSON AND WHEELER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 7 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3957 10141 3931 10153 3932 10193 3976 10183
3985 10141
TIME...MOT...LOC 2137Z 257DEG 34KT 3975 10164 3940 10182
HAIL...1.25IN
WIND...60MPH
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:14 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 17, 2:14 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Goodland KS 114 PM MDT SAT SEP 17 2016 .SHORT TERM...(This evening through Sunday) Issued at 1246 PM MDT Sat Sep 17 2016 Across the Tri State region this afternoon...temps are mainly ranging from the mid 70s to the lower 80s w/ a SSW surface gradient. Clouds cover has been mixed thru the early afternoon hours from weak...scattered convection that has traversed the region. Mixed cloud cover will continue thru the area for the rest of the daytime hours as a shortwave over eastern Colorado moves east into the Central Plains...and is expected to trigger convection into the evening hours. SPC has the CWA split with a Marginal/Slight Risk for severe wx with hail and wind being major threats. Any precipitation will begin to wane from west to east going into the evening hours...clearing the CWA by Wednesday morning...allowing for high pressure to build back over the region for the day Sunday. Cloud cover will hamper overnight lows initially but clearing overnight will allow for temps to drop into a range from the upper 40s thru the mid 50s. Coolest areas west which will see loss of cloud cover first before eastern zones. Daytime highs Sunday will range in the mid to upper 80s under decent downslope westerly surface flow. Cooler airmass will help to bring patchy fog to some locales into early Sunday morning. .LONG TERM...(Sunday night through Saturday) Issued at 113 PM MDT Sat Sep 17 2016 Sunday night through Wednesday the weather will be dry as an upper level ridge builds over the Tri-State Area behind the short wave trough from today. This will allow for near to above normal temperatures. A surface trough will move down from the north Monday, but will washout over the central part of the area during the afternoon. With the ridge overhead am not expecting any storms to develop with the trough passage. Tuesday afternoon will be breezy as a low level jet develops over the Tri-State Area. An upper level short wave trough will move over the Tri-State Area Wednesday, however the environment will be too dry to support any storm development. Wednesday night through Saturday rainfall chances return as a closed low develops and moves across the Northern Plains, with a trough extending south to the Central Plains. Ahead of the trough axis numerous short wave troughs will move over the Tri-State Area. Accompanying the short wave troughs will be an increase in mid level mixing ratios as the upper level winds direct the moisture from the Pacific over the Tri- State Area. The best chance for rainfall will be toward the end of the week when stronger short wave troughs axis move across the Tri- State Area. Deep layer shear is very supportive of severe thunderstorms, however the instability is very low. This could be due to the closed low being so far north that the better lapse rates are north of the Tri- State Area. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1127 AM MDT Sat Sep 17 2016 For KGLD...Mainly VFR conditions w/ scattered cloud cover. VCTS/VCSH from 20z this afternoon to 05z Sunday. Winds SSW 10-20kts thru 05z Sunday...then W around 10kts. For KMCK...Mainly VFR conditions w/ scattered cloud cover. VCTS/VCSH from 19z this afternoon to 08z Sunday. Winds SSW around 10kts thru 08z Sunday...then W around 10kts. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...JTL AVIATION...JN
Hazardous weather outlook, Sep 17, 11:20 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1020 AM MDT SAT SEP 17 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181630- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1020 AM MDT SAT SEP 17 2016 /1120 AM CDT SAT SEP 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL HIGH PLAINS REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
In the hours before
Special weather statement, Sep 17, 2:23 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
123 PM MDT SAT SEP 17 2016
COZ090-172000-
YUMA COUNTY CO-
123 PM MDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YUMA COUNTY UNTIL 200 PM
MDT...
AT 122 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF COPE...OR 26 MILES NORTH OF STRATTON...MOVING NORTHEAST
AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIRK...VERNON AND JOES.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 222 AND 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3977 10280 4004 10243 3982 10218 3958 10268
3970 10280
TIME...MOT...LOC 1922Z 232DEG 30KT 3968 10267
JNLocal storm report, Sep 17, 3:16 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
216 PM MDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL YUMA 40.12N 102.72W
09/17/2016 E0.50 INCH YUMA CO PUBLIC
DIME SIZE HAIL.
&&
JLUNDQUISTLocal storm report, Sep 17, 3:22 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
222 PM MDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 1 W YUMA 40.12N 102.74W
09/17/2016 E0.88 INCH YUMA CO PUBLIC
HAIL RANGED FROM PEA TO NICKEL SIZE. LASTED 10 MINUTES.
&&
JLUNDQUISTSpecial weather statement, Sep 17, 3:27 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
227 PM MDT SAT SEP 17 2016
COZ090-091-KSZ001-172100-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-
227 PM MDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST
CENTRAL COLORADO AND WESTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS
UNTIL 300 PM MDT/400 PM CDT/...
AT 227 PM MDT/327 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF BONNY
RESERVOIR TO 5 MILES NORTHEAST OF STRATTON. MOVEMENT WAS EAST AT 20
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STRATTON...BONNY RESERVOIR...HALE...IDALIA AND BEECHER ISLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO NEAR MILE MARKER 418.
HIGHWAY 385 BETWEEN MILE MARKERS 193 AND 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3985 10241 3996 10191 3957 10195 3957 10205
3942 10205 3928 10264
TIME...MOT...LOC 2027Z 263DEG 19KT 3979 10235 3937 10253
DRSpecial weather statement, Sep 17, 3:31 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
231 PM MDT SAT SEP 17 2016
COZ090-NEZ079-172100-
YUMA COUNTY CO-DUNDY NE-
231 PM MDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YUMA AND NORTHWESTERN
DUNDY COUNTIES UNTIL 300 PM MDT...
AT 231 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 15 MILES SOUTHWEST OF CRETE TO 6 MILES
SOUTHWEST OF ECKLEY. MOVEMENT WAS EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
YUMA...WRAY...ECKLEY...ALVIN...WAUNETA AND LAIRD.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 238 AND 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4035 10145 4001 10206 3997 10264 4006 10279
4008 10279 4035 10217
TIME...MOT...LOC 2031Z 260DEG 29KT 4027 10204 4007 10259
DRSpecial weather statement, Sep 17, 3:54 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM MDT SAT SEP 17 2016
COZ090-091-KSZ001-013-172130-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-SHERMAN KS-
254 PM MDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...EASTERN KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...CHEYENNE AND SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL
330 PM MDT/430 PM CDT/...
AT 254 PM MDT/354 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF HAIGLER
TO 12 MILES SOUTH OF BETHUNE. MOVEMENT WAS EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...BURLINGTON...ST. FRANCIS...STRATTON...KANORADO...
RULETON AND BONNY RESERVOIR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 21.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 419 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 176 AND 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3912 10274 3988 10218 3997 10141 3978 10141
3914 10176
TIME...MOT...LOC 2054Z 265DEG 28KT 3987 10195 3913 10246
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:15 PM CDT | Special Weather Statement | GLD | Greeley | 45 min |
| Sep 17, 2:29 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 35 min |
| Sep 17, 3:48 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 24 min |
| Sep 17, 3:54 PM CDT | Special Weather Statement | GLD | Cheyenne, Sherman | 36 min |
| Sep 17, 4:34 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 9 min |
| Sep 17, 4:42 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 48 min |
| Sep 17, 4:46 PM CDT | Special Weather Statement | GLD | Sherman, Wallace | 14 min |
| Sep 17, 4:58 PM CDT | Special Weather Statement | GLD | Logan, Thomas, Wallace | 62 min |
| Sep 17, 5:09 PM CDT | Tornado Warning | GLD | Wallace | 36 min |
| Sep 17, 5:21 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Rawlins, Sherman, Thomas | 39 min |
| Sep 17, 5:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 47 min |
| Sep 17, 6:00 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 16 min |
| Sep 17, 6:02 PM CDT | Special Weather Statement | GLD | Gove, Logan | 58 min |
| Sep 17, 6:18 PM CDT | Special Weather Statement | GLD | Decatur, Graham, Norton, Sheridan | 57 min |
| Sep 17, 2:00 PM CDT | Special Weather Statement | GLD | Phillips | 45 min |
| Sep 17, 2:11 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 36 min |
| Sep 17, 2:23 PM CDT | Special Weather Statement | GLD | Yuma | 37 min |
| Sep 17, 2:28 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 47 min |
| Sep 17, 2:43 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 32 min |
| Sep 17, 3:03 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 20 min |
| Sep 17, 3:08 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 12 min |
| Sep 17, 3:27 PM CDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Sep 17, 3:31 PM CDT | Special Weather Statement | GLD | Yuma | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.